Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Diagnosed with H Pylori infection. Prescribed antibiotics, antacids. Stomach aches persists. Reason?

My son was diagnosed with an H Pylori infection and followed the triple medication plan of two antibiotics and an antacid a few months ago. He is still getting frequent stomach aches, at least 3-4 times a week and they appear to be getting more debilitating. Dr wants to start him on antacids but I d rather know the source of the problem before treating blindly. I am going to start a food journal in the next week as well as having a stool sample sent to the lab to see if the H pylori is still present. Is there anything else you would suggest?
Asked On : Tue, 26 Mar 2013
Answers:  2 Views:  45
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General Surgeon 's  Response

Thank you for the query.

It is possible that eradication of H.Pylori has been ineffective and the bacteria is still there. But it is also possible that this bacteria presence were not the reason of your sons pains (usually such infection is painless if no ulcers).

In the area of stomach, also pancreas and gallbladder can give symptoms. And this conditions should be checked as well with ultrasound and blood tests.

Stomach is in close neighborhood of the large intestine. Sometimes severe bacterial infection can give such symptoms. Stool culture tests seems to be advisable.

Just note that it may happen that you wont be able to find the source of the pain and will and up with IBS diagnose.

Hope this will help.
Answered: Tue, 26 Mar 2013
I find this answer helpful
Internal Medicine Specialist Dr. Mayank Bhargava's  Response
Jan 2013
Thanks for posting your query.
You should go for repeat endoscopy with biopsy along with urea breathe test for Helicobacter pylori infection.
Triple combination therapy available in market is only 80% effective while the same medication if given in different manner , is effective in 98% cases.
You should again consult with your treating doctor/ internal medicine specialist and should go for thorough check up.
He should continue proton pump inhibitors along with prokinetics.
Using antacids is just like "putting water on fire".
He should avoid tomatoes, citrus fruits and oily spicy food.
Take care,
Dr. Mayank Bhargava
Answered: Tue, 26 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor